Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 52, NWS Cleveland, OH

June 23, 2017

NWS Cleveland, OH issued this small craft advisory at Jun 23, 2017, 10:06 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2017, 10:06 PM EDT (02:06 UTC)
Expired
Jun 24, 2017, 3:00 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

905 
WHUS71 KCLE 240206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 PM EDT FRI JUN 23 2017

LEZ147>149-240700-
/O.EXP.KCLE.SC.Y.0051.000000T0000Z-170624T0200Z/
/O.NEW.KCLE.SC.Y.0052.170624T0206Z-170624T0700Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1006 PM EDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3
AM SATURDAY.

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
424 
WHUS71 KCLE 240654
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
254 AM EDT SAT JUN 24 2017

LEZ147>149-240800-
/O.EXP.KCLE.SC.Y.0052.000000T0000Z-170624T0700Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
254 AM EDT SAT JUN 24 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EDT EARLY THIS
MORNING...

WINDS AND WAVES HAVE FALLEN BELOW CRITERIA AND THE ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 9:25 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 23, 9:25 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
925 PM EDT Fri Jun 23 2017

.SYNOPSIS...
A cold front will cross the area this evening. A series of
troughs will cross the eastern Great Lakes and upper Ohio
Valley through the weekend and into Monday. High pressure will
then move overhead for the remainder of the work week with one
cold front sagging southward nearing Lake Erie Thursday into
Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Still a little light rain at CAK, YNG and Mt Vernon, but the
front is still west of MFD. So cut pops to chance pops in the
East and ended mention of rain in the west. Tweaked overnight
lows up a degree or two as the clouds are a little slower to
erode. No other changes for the 930 update.

Original discussion...
The widespread heavy rain threat has pushed south of the area,
with light to moderate rain remaining across the southern half
of our county warning area to start the evening. But the cold
front remains across far southeast MI/northwest OH and with
soupy airmass, localized heavy rain still a threat this evening.
Just enough instability for a few thunderstorms as northwest OH
has been able to warm the best this afternoon. All precip
should be east of the area by about 3AM. Cooler tonight with
upper 50s across the west and inland NW PA and lower 60s
elsewhere.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
A broad upper level trough will encompass the Great Lakes and
Ohio Valley region for this weekend bringing temperatures down 5
to 10 degrees below normal. A series of surface troughs will
pass, each brining somewhat cooler air to the area each time.
Monday will be the coolest with H8 temperatures around 5C or 6C.
Will have a number of locations which will remain in the 60s
Monday. Lows each night will dip into the 50s. As far as
precipitation goes, one trough crosses Saturday. There likely
will not be enough moisture with it and will keep the mention of
precip out of the forecast. A more pronounced trough crosses
Sunday and we should have a daytime peak in instability showers
as lapse rates steepen. Same goes for Monday. Will have best
chances each time across northeast OH/nw PA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Not many changes to the long term today.  The period will start out
unseasonably cool with highs Tuesday at least 10 degrees below
normal.  There could be some instability showers in the morning in
the east but drier air should win out by afternoon.  The high
responsible for the drying will move off to the east on Wednesday.
This will allow another strong storm system to drop over the
northern lakes.  This low will pass well to the north on Thursday
with a trailing front pushing south over the area.  This will result
in scattered showers and thunderstorm chances beginning Thursday.
The front will stall over the area by Friday resulting in continuing
precip chances.  Overall...the models are in fair agreement with
this scenario.  Temperatures will be back to near normal by Thursday
and Friday.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
Not much rain left as the drier air begins to press across the
area and subsidence increases. The cold front is shallow and is
near the Lake Erie shore this evening with MVFR ceilings
associated with the front. The front will drop across the
forecast area tonight and ceilings should improve to VFR from NW
to SE. Winds will become westerly.

Cumulus will develop on Saturday. A short period of MVFR
cumulus is possible but it would likely last no longer than an
hour or two and given the low confidence, did not include it in
the TAF forecasts. A VFR ceiling should develop (BKN040-060) by
Saturday afternoon. West winds will become gusty.

OUTLOOK...Chance of brief MVFR in showers Sunday into Monday
with a cold front and trough aloft.

&&

.MARINE...
A cold front will sag south across the lake this evening causing the
flow to become west to northwest. A brief period of small craft
advisory conditions (waves about 4 feet) will develop this
evening behind the front but it should be short lived. The west
flow will continue most of the weekend. It looks like speeds
will increase a little late Saturday. Do not think we will need
a small craft headline but this is something that will need to
be watched. Westerly flow is also expected Monday. Another cold
front will cross the lake by daybreak Tuesday with a return to
northwest to north flow. A ridge will follow Tuesday night with
the flow finally returning to a southerly direction Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 PM EDT this evening for
     OHZ012-089.
PA...Beach Hazards Statement until 10 PM EDT this evening for
     PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     LEZ147>149.

&&

SYNOPSIS...Oudeman
NEAR TERM...DJB/Oudeman
SHORT TERM...Oudeman
LONG TERM...Kubina
AVIATION...Kosarik
MARINE...Kubina
Hazardous weather outlook, Jun 23, 6:40 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
640 PM EDT Fri Jun 23 2017

LEZ061-142>149-162>169-242245-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
640 PM EDT Fri Jun 23 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-242245-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
640 PM EDT Fri Jun 23 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-242245-
Lake-Ashtabula Lakeshore-Northern Erie-
640 PM EDT Fri Jun 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 23, 6:27 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            4 S MOUNT GILEAD        40.49N 82.84W
06/23/2017                   MORROW             OH   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING STATE ROUTE 61 AT COUNTY ROAD
            124.

&&

THOMPSON
Local storm report, Jun 23, 6:30 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            4 E MOUNT GILEAD        40.55N 82.76W
06/23/2017                   MORROW             OH   LAW ENFORCEMENT

            FLOODING STATE ROUTE 42

&&

THOMPSON
Local storm report, Jun 23, 6:33 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
633 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            4 SW CARDINGTON         40.46N 82.95W
06/23/2017                   MORROW             OH   LAW ENFORCEMENT

            COUNTY ROAD 149, PART OF THE ROAD WAS WASHED AWAY.

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:07 PM EDTBeach Hazards StatementCLEAshtabula, Lake5 hr
Jun 24, 2:17 PM EDTSmall Craft AdvisoryCLE8 hr
Jun 24, 4:44 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake5 hr
Jun 24, 7:53 PM EDTSpecial Weather StatementCLEGeauga, Medina, Portage, Summit22 min

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.